MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER
Catalog Number AK-04510-S
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened arterial line kit including one guide wire for analysis.Signs of use in the form of biological material were observed on the guide wire.Visual analysis revealed the guide wire was unraveled and separated towards the distal end and had multiple bends throughout the body.The distal weld of the guide wire was separated from both the core and coil wire and was not returned.The distal end of the core wire was broken and protruding out of the coil wire.The distal j-bend was misshapen but intact.Microscopic examination revealed that exposed distal core wire tip was tapered and discolored at the point of separation.The proximal weld appeared to be full and spherical.The major bends in the guide wire body measured at approximately 194 mm and 316 mm from the proximal tip.The broken core wire measured 353 mm in length , which is within the specification limits of 350.0-355.6 mm per guide wire product drawing.Therefore, no pieces of the core wire appeared to be missing.It is probable the core wire separated adjacent to the distal weld; however, without the distal weld returned, it cannot be confirmed.The outer diameter of the guide wire measured 0.611 mm , which is within the specification limits of 0.610-0.635 mm per guide wire product drawing.Functional inspection of the guide wire could not be performed due to the damage to the returned guide wire.A manual tug test confirmed the proximal weld was intact.A device history record review was performed on the guide wire and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with this product warns the user, "precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." the report that the guide wire separated was confirmed through examination of the returned sample.The core wire was broken towards the distal end; however, the separated portion of the guide wire was not returned for evaluation.The guide wire met all dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 1.1 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.The damage on the guide wire is consistent with unintentional use error (undue force); however, without the complete guide wire returned, the root cause cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "when the physician attempted to insert it the wire split." there was no patient harm or injury.The patient's current condition is reported as "unknown".Additional information was requested from the customer, however further details have not been provided at this time.

Brand Name
ARROW ARTERIAL LINE KIT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20787177
Report Number9680794-2024-01142
Device Sequence Number7894675
Product Code DQX
UDI-Device Identifier20801902121688
UDI-Public(01)20801902121688(11)230329(17)250831(10)33F23C0684(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberAK-04510-S
Device Lot Number33F23C0684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown